Texas, 2010Flash Flooding and Hail in Texas, May 14 to 15, 2010
May 14 to 15, 2010 · NWS CRP · 9 events in 4 counties and zones
Numerous showers and thunderstorms developed on the afternoon of Friday the 14th north and west of route 44 and highway 77. The storms became organized and spread across much of the coastal plains early Friday evening before exiting late Friday evening,leaving the region saturated.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1.2 million
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Numerous showers and thunderstorms developed on the afternoon of Friday the 14th north and west of route 44 and highway 77. The storms became organized and spread across much of the coastal plains early Friday evening before exiting late Friday evening,leaving the region saturated. Another organized round of thunderstorms moved into the northern Coastal Bend early on the morning of Saturday the 15th and affected the southern Coastal Bend shortly after sunrise. Thunderstorms produced locally intense rainfall and flash flooding across the Victoria Crossroads, Duval County and the city of Kingsville. Strong winds and hail also accompanied a few of the thunderstorms. The most significant rain occurred in Victoria where widespread 4 to 7 inches fell Friday evening and early Saturday morning.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at May 14, 2:12 PM CST, 1 hour earlier.
Area forecast discussion, May 14, 2:12 PM CST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
312 PM CDT FRI MAY 14 2010
.SHORT TERM (TONIGHT THROUGH SATURDAY)...NICE COLD POOL ASSOCIATED
WITH EARLIER CONVECTION ACROSS THE SAN ANTONIO AREA HAS PRODUCED
AN OUTFLOW BOUNDARY THAT HAS REACHED THE NORTHERN CWA. OUTFLOW
BOUNDARY IS ASSISTING IN LIFT IN A MOIST AND UNCAPPED ATMOSPHERE
IN PLACE ACROSS SOUTH TEXAS AND GENERATING NUMEROUS SHOWERS AND
THUNDERSTORMS ACROSS THE NORTHERN CEA. GIVEN THE MID/UPPER 60
DEGREE TEMPS WITH THIS COLD POOL TO THE NORTH AND CONVECTION
ONGOING IN THE NORTHERN CWA...ANTICIPATING NOW THAT OUTFLOW
BOUNDARY COULD WORK FURTHER SOUTH INTO THE INSTABILITY AXIS ACROSS
THE SOUTHERN CWA AND INLAND COASTAL COUNTIES. IN ADDITION...WILL
HAVE TO WATCH CONVECTION FIRING ALONG THE SIERRA MADRE TO SEE IF
IT MAKES A RUN AT THE RIO GRANDE PLAINS AND OUTFLOW BOUNDARY
APPROACHING. NOT CONFIDENT THE OUTFLOW BOUNDARY WILL REACH ALL THE
WAY TO THE COAST...AS IT WILL ENCOUNTER A MORE STABLE MARINE
LAYER. GIVEN THE DEGREE OF INSTABILITY IN PLACE ACROSS THE REGION
YET ONLY WEAKLY SHEARED ENVIRONMENT...A FEW STRONGER PULSE STORMS
WILL BE POSSIBLE ALONG WITH LOCALLY HEAVIER RAINFALL. MODELS
MISSED MESOSCALE FEATURE OF THE OUTLFOW BOUNDARY AND ASSOCIATED
CONVECTION...AND DO NOT HAVE A HANDLE ON THE SHORT FUSED FORECAST
THROUGH THE REMAINDER OF THE AFTERNOON AND EVENING...AND HAVE
THEREFORE THROWN MODEL SOLUTIONS OUT THE WINDOW THROUGH MIDNIGHT
AND BASING FORECAST ON RADAR TRENDS AND THOUGHTS ABOVE. SLIGHT
DRYING OCCURS TOMORROW ALONG WITH WARMING AT 700MB. CONVECTION
WILL BE PRIMARILY BE DRIVEN TOMORROW BY ANY WEAK BOUNDARIES LEFT
OVER IN THE MORNING...AND THE SEA-BREEZE IN THE AFTERNOON.
&&
.LONG TERM (SATURDAY NIGHT THROUGH FRIDAY)...THE EXTENDED PART OF
THE FCST WL HINGE ON THE TIMING OF S/WVS...THE DEPTH OF MOISTURE AND
THE THERMODYNAMIC PROFILE. ALL OF THE MODELS ARE HAVING SOME SORT
OF ISSUE WITH THESE IN THE SHORT TERM. THIS MAKES THE LONG RANGE
PART OF THE FCST A BIT ON THE LOW CONFIDENCE SIDE. THE ECMWF SOLN
REMAINS THE WETTEST SOLN AND DEPICTS CONVECTION ACROSS THE CWA
NEARLY EVERY DAY WHILE THE GFS REMAINS QUITE DRY THROUGH THE PD. WL
OPT FOR A COMPROMISE SOLN AND GO WITH A MENTION OF SLIGHT CHC POPS
THROUGH MUCH OF THE FCST PD AS THERE SHOULD BE ENOUGH MOISTURE AND
INSTABILITY. THE CAP MAY BE TOO STRONG TO BREAK BUT WL KEEP IN
ISOLATED CONVECTION GIVEN THE UNCERTAINTIES IN THE MODELS. WHILE
THERE MAY BE HIGHER INSTANCES OF RAINFALL POTENTIAL FOR SUNDAY NIGHT
AND MONDAY NIGHT...IT IS JUST TOO EARLY TO MENTION CHC POPS FOR
THESE PDS GIVEN THE PREVIOUSLY MENTIONED UNCERTAINTY WITHIN THE
MODELS. WL CONTINUE TO GO WITH SLIGHTLY ABV NORMAL TEMPS THROUGH THE
PD.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 73 86 74 88 74 / 50 20 20 20 20
VICTORIA 69 86 73 87 72 / 40 40 20 20 30
LAREDO 75 98 75 98 76 / 50 10 20 20 20
ALICE 71 91 73 91 72 / 50 20 20 20 20
ROCKPORT 74 85 77 86 76 / 40 30 20 20 20
COTULLA 69 92 72 91 72 / 30 10 20 20 30
KINGSVILLE 73 90 73 91 72 / 50 20 20 20 20
NAVY CORPUS 76 85 77 86 76 / 40 20 20 20 20
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 7 AM CDT SATURDAY
FOR THE FOLLOWING ZONES: WATERS FROM BAFFIN BAY TO PORT
ARANSAS FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS TO
MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM.
&&
JR/76...SHORT TERM
MB/80...LONG TERMHazardous weather outlook, May 14, 3:05 PM CST, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
405 PM CDT FRI MAY 14 2010
GMZ230-235-250-255-270-275-151015-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
405 PM CDT FRI MAY 14 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...TONIGHT
A SMALL CRAFT ADVISORY IS IN EFFECT ACROSS THE OFFSHORE MIDDLE
TEXAS COASTAL WATERS THROUGH TONIGHT FOR SEAS OF 6 TO 7 FEET.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
TXZ229>234-239>247-151015-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
405 PM CDT FRI MAY 14 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...TONIGHT
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR LATE
THIS AFTERNOON AND EVENING ALONG A PORT LAVACA TO ALICE LINE...
WEST TO THE RIO GRANDE. A FEW STORMS COULD BECOME STRONG AND
PRODUCE SMALL HAIL AND WIND GUSTS UP TO 50 MPH. IN ADDITION...
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
ISOLATED TO SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THE
PERIOD. NO ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME.
HOWEVER...A FEW STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL BE
POSSIBLE MAINLY IN THE AFTERNOON THROUGH THE NIGHTTIME HOURS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
JR
In the hours before
Special weather statement, May 14, 12:53 PM CST, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
153 PM CDT FRI MAY 14 2010
TXZ229-142000-
LA SALLE-
153 PM CDT FRI MAY 14 2010
...A STRONG THUNDERSTORM WAS AFFECTING LA SALLE COUNTY...
AT 152 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF ZELLA...OR 18 MILES EAST OF
DILLEY...MOVING NORTH AT 15 MPH.
DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
AK
Special weather statement, May 14, 1:05 PM CST, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
205 PM CDT FRI MAY 14 2010
TXZ230-141930-
MCMULLEN-
205 PM CDT FRI MAY 14 2010
...A STRONG THUNDERSTORM WAS AFFECTING MCMULLEN COUNTY...
AT 202 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF ZELLA...OR 10 MILES WEST OF
TILDEN...MOVING NORTH AT 25 MPH.
PENNY SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM. IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND RAINFALL
RATES OF 1 TO 2 INCHES PER HOUR CAN BE EXPECTED.
AK
Special weather statement, May 14, 1:30 PM CST, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
230 PM CDT FRI MAY 14 2010
TXZ229-230-142000-
LA SALLE-MCMULLEN-
230 PM CDT FRI MAY 14 2010
...STRONG THUNDERSTORMS WERE AFFECTING LA SALLE AND MCMULLEN
COUNTIES...
AT 225 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS NEAR ZELLA...OR 12 MILES NORTHWEST OF
TILDEN...MOVING NORTH AT 25 MPH.
PENNY SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM. IN ADDITION...RAINFALL RATES OF 1 TO 3 INCHES PER HOUR AND
FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED.
AK
Special weather statement, May 14, 2:10 PM CST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
310 PM CDT FRI MAY 14 2010
TXZ234-142100-
VICTORIA-
310 PM CDT FRI MAY 14 2010
...A STRONG THUNDERSTORM WAS AFFECTING VICTORIA COUNTY...
AT 303 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SALEM...OR 11 MILES NORTH OF VICTORIA...
MOVING NORTH AT 5 MPH.
DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
AK
Special weather statement, May 14, 2:30 PM CST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
330 PM CDT FRI MAY 14 2010
TXZ234-142115-
VICTORIA-
330 PM CDT FRI MAY 14 2010
...A STRONG THUNDERSTORM WAS AFFECTING VICTORIA COUNTY...
AT 327 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SALEM...OR 12 MILES NORTHEAST OF VICTORIA...
MOVING NORTH AT 20 MPH. FUNNEL CLOUDS HAVE BEEN REPORTED BY SPOTTERS
NEAR INEZ.
AK
Event by event
5 thunderstorm wind, 3 flash flood, 1 hail. Local standard time, as filed.
Flash Flood, McMullen
- When
- May 14, 3:12 PM CST to 4:45 PM CST
- Where
- McMullen County, 3.66 mi NNW of Wantz to 3.86 mi NNW of Wantz
- Cause
- Heavy Rain
- Reported by
- County Official
- Coordinates
- 28.450, -98.470
Between 4 and 6 inches of rain fell producing flash flooding near CR 308 and CR 306, east of Tilden. Water was reported flowing over the road near this intersection.
Thunderstorm Wind, San Patricio
- When
- May 15, 5:30 AM CST
- Where
- San Patricio County, 6.95 mi NNE of Mathis
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 28.188, -97.774
A large tree was snapped and blown into the side wall of a house.
Thunderstorm Wind, San Patricio
- When
- May 15, 5:50 AM CST
- Where
- San Patricio County, 0.65 mi ESE of St Paul
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Post Office
- Coordinates
- 28.098, -97.560
Several fences and trees were blown down around the Saint Paul area.
Flash Flood, Victoria
- When
- May 15, 6:00 AM CST to 7:45 AM CST
- Where
- Victoria County, 0.45 mi S of Mission Vly to 1.59 mi NNW of Raisin
- Cause
- Heavy Rain
- Property damage
- $700,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 28.893, -97.200
Street flooding in the city of Victoria was widespread, as approximately 8 inches fell over parts of Victoria over 24hrs, including approximately 4.5 inches within a 2 hour span. This led to widespread flooding over approximately 25-35% of the city’s streets, and an unknown but significant number of county roads. All told, approximately 160+ residences were flooded (almost all to a minimal degree). Additionally, a number of dwellings and vehicles suffered minor damage from falling trees or limbs. However, due to the rapidity in which most of the flood waters receded, Victoria was spared catastrophic loss to residential and business infrastructure. There was damage sustained to governmental infrastructure: Damage was done to the Victoria County Sheriff’s Office Communications Center when rainwater inundated a portion of the first floor. Damage was sustained to multiple City and County vehicles. A water-main was damaged and required expedient repair. A storm-water/drainage outfall was damaged by floodwater and will require repair.
Thunderstorm Wind, Victoria
- When
- May 15, 6:00 AM CST
- Where
- Victoria County, 0.24 mi WSW of Dacosta
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $500
- Reported by
- Trained Spotter
- Coordinates
- 28.719, -96.874
Large tree limbs snapped and knocked into the side of house. 60 mph winds estimated by trained spotter.
Hail, Kleberg
- When
- May 15, 7:12 AM CST
- Where
- Kleberg County, 1.57 mi W of Kingsville
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 27.522, -97.896
Thunderstorm Wind, Kleberg
- When
- May 15, 7:12 AM CST
- Where
- Kleberg County, 1.52 mi W of Kingsville
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Trained Spotter
- Coordinates
- 27.522, -97.895
Trained spotter estimated wind gust to 65 mph and observed penny sized hail. Several medium to large sized tree limbs were snapped on the west side of the city, and a few older trees and power lines were blown down.
Flash Flood, Kleberg
- When
- May 15, 7:12 AM CST to 9:00 AM CST
- Where
- Kleberg County, 2.38 mi NW of Kingsville to 2.92 mi ESE of Caesar
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 27.547, -97.894
Between 1 and 3 inches fell within one hour, causing wide-spread flash flooding of city streets in Kingsville. King Avenue and 14th streets were completely flooded. Several manhole covers came off causing sewage to flow into city streets. Flash flooding along Tranquitas Creek made 14th and 17th streets impassable.
Thunderstorm Wind, Kleberg
- When
- May 15, 7:29 AM CST
- Where
- Kleberg County, 1.84 mi E of Ricardo
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500,000
- Reported by
- Trained Spotter
- Coordinates
- 27.420, -97.820
Several large mesquite trees and one full tree were snapped by winds.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Texas, May 14, 20101 death · 1 injured · $283,000 · EF3 · 21 events
- Flash Flooding in Texas, May 14 to 15, 20101 death · $5,000 · 3 events
- Hail and Damaging Wind in Maryland, May 14, 2010$755,000 · 2 in hail · 20 events
- Hail and Damaging Winds in Pennsylvania, May 14, 2010$96,000 · 2 in hail · 45 events
- Flash Flooding and Hail in Tennessee, May 14, 2010$246,000 · 2 in hail · 23 events
- Hail and Damaging Winds in Ohio, May 14, 2010$480,000 · 1 in hail · 9 events
- Flash Flooding and Hail in Texas, May 14 to 15, 2010$150,000 · 1.75 in hail · 21 events
- Hail and Damaging Winds in New Jersey, May 14, 2010$120,000 · 1 in hail · 17 events
- Hail and Damaging Winds in Pennsylvania, May 14, 2010$110,000 · 2.5 in hail · 8 events
- Lightning Strike in Arkansas, May 14, 2010$150,000 · 1 event
- Flash Flood and Hail in Kentucky, May 14, 2010$100,000 · 1.75 in hail · 6 events
- Damaging Winds in Pennsylvania, May 14, 2010$75,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 236054, 236040, 236221, 236072, 236077, 236079, 236083, 236092, 236093.